Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 155, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2008, 3:24 PM MDT for Dunn County, Stark County, North Dakota. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 3:24 PM MDT (21:24 UTC)
- Expired
- Jun 26, 2008, 4:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Dunn County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 122 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:44 PM MDT | HAIL 1 | 7 Nnw Taylor, ND | 44 MPH WINDS AND 0.22 INCHES RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:59 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 262124
SVRBIS
NDC025-089-262230-
/O.NEW.KBIS.SV.W.0155.080626T2124Z-080626T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
324 PM MDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
NORTHEASTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 430 PM MDT
* AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HIRSCHVILLE...OR 12 MILES NORTHEAST OF DICKINSON...AND MOVING EAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
5 MILES NORTH OF TAYLOR BY 340 PM MDT...
5 TO 10 MILES NORTH OF RICHARDTON BY 350 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4690 10270 4708 10271 4722 10217 4705 10215
4705 10216 4699 10215 4698 10214 4669 10211
TIME...MOT...LOC 2124Z 269DEG 21KT 4699 10257
$$
CJS/JV2 follow-up statements
000
WWUS53 KBIS 262138
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
438 PM CDT THU JUN 26 2008
NDC025-089-262230-
/O.CON.KBIS.SV.W.0155.000000T0000Z-080626T2230Z/
STARK ND-DUNN ND-
337 PM MDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN DUNN AND NORTHEASTERN STARK COUNTIES...
AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES SOUTHEAST
OF HIRSCHVILLE...OR 16 MILES NORTHEAST OF DICKINSON...MOVING EAST AT
24 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
5 MILES NORTH OF TAYLOR BY 345 PM MDT...
5 TO 10 MILES NORTH OF RICHARDTON BY 355 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4690 10270 4708 10271 4722 10217 4705 10215
4705 10216 4699 10215 4698 10214 4669 10211
TIME...MOT...LOC 2137Z 269DEG 21KT 4700 10248
$$
CJS/JV000
WWUS53 KBIS 262155
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
455 PM CDT THU JUN 26 2008
NDC025-089-262230-
/O.CON.KBIS.SV.W.0155.000000T0000Z-080626T2230Z/
STARK ND-DUNN ND-
354 PM MDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN DUNN AND NORTHEASTERN STARK COUNTIES...
AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 8 MILES EAST OF
HIRSCHVILLE...OR 21 MILES NORTHEAST OF DICKINSON...MOVING EAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
5 TO 10 MILES SOUTH OF MARSHALL AT 410 PM MDT
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WINDS
WILL ALSO IMPACT GLADSTONE NEAR 355 PM MDT...TAYLOR NEAR 400 PM
MDT...AND RICHARDTON BY 415 PM MDT.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4690 10270 4708 10271 4722 10217 4705 10215
4705 10216 4699 10215 4698 10214 4669 10211
TIME...MOT...LOC 2154Z 269DEG 21KT 4703 10236
$$
CJS/JVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:50 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 26, 1:50 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT THU JUN 26 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... UPPER LEVEL LOW OVER ALBERTA WITH SHORTWAVE AHEAD OF IT MOVING INTO WESTERN NORTH DAKOTA. MODERATELY UNSTABLE AIRMASS IN PLACE WITH SPECIAL 18Z SOUNDING SHOWING WEAKENING CAP WITH 1500 TO 2000 CAPE. MODEL SOUNDINGS ALSO SHOW K INDEX ON THE 35 TO 40 RANGE SUGGESTING HEAVY RAIN AS WELL. HAVE FOCUSED ON CENTRAL NORTH DAKOTA FOR SEVERE THREAT THIS AFTERNOON/EVENING. AFTER SEVERE THREAT HAS PASSED LATER TONIGHT...PATH OF UPPER LEVEL LOW WILL TRACK ACROSS CENTRAL NORTH DAKOTA BRINGING GUSTY NORTHWEST WINDS FRIDAY NIGHT AND SATURDAY. HAVE SPECIFIED 25 TO 35 MPH AT THIS TIME. DEPENDING ON THE STRENGTH OF THE H850 JET (50-60 KTS ON NAM) MAY NEED A WIND ADVISORY EVENTUALLY. BUILDING H5 RIDGE OVER MONTANA/WESTERN NORTH DAKOTA SUNDAY AND MONDAY WILL CAP ANY PRECIP CHANCES. THE TEMPERATURES WILL BE MUCH COOLER FOR SATURDAY...ABOUT 10 DEGREES BELOW NORMAL. SLIGHT RECOVERY SUNDAY BUT REMAINING COOL EAST. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT... THE GFS AND ECMWF SHOW SIMILAR H5 HEIGHTS AND A NORTHWEST UPPER FLOW OVER NORTH DAKOTA AROUND A SHARP UPPER RIDGE AXIS OVER THE ROCKIES. THIS WILL GIVE DRY/WARM WEATHER FOR MONDAY AND TUESDAY. SHORTWAVE ENERGY ROTATING AROUND A CANADIAN UPPER LOW BEGINS TO FLATTEN THE RIDGE TUESDAY...AND REMAINS THIS WAY THROUGH THE REST OF THE EXTENDED. IN ADDITION...A SFC LOW PRESSURE/FRONT SETS UP OVER NEAR OR ALONG THE ND/SD BORDER DURING THIS PERIOD. THUS WILL CARRY A SLIGHT CHC/CHC POPS TUESDAY NIGHT THROUGH THURSDAY NIGHT OVER THE CWA. HIGH TEMPERATURES WILL GENERALLY BE IN THE MID 80S MONDAY THROUGH WEDNESDAY...THEN COOL DOWN INTO THE UPPER 70S BY THURSDAY. OVERNIGHT LOWS MAINLY IN THE UPPER 50S INTO THE LOWER 60S. && .AVIATION...A COLD FRONT OVER EASTER MONTANA WILL MOVE ACROSS NORTH DAKOTA TONIGHT. AREAS OF SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED AHEAD OF THE FRONT OVER WESTERN NORTH DAKOTA AND ADDITIONAL AREAS WILL DEVELOP THIS EVENING AND EARLY TONIGHT. ALTHOUGH VFR CONDITIONS ARE STILL EXPECTED...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS TO 45KT...LARGE HAIL...AND HEAVY RAIN INTO EARLY TONIGHT. BRIEF PERIODS OF MVFR CIGS/VSBYS ARE POSSIBLE IN/NEAR ANY THUNDERSTORM. ALL AERODROMES HAVE A MENTION OF THUNDERSTORMS THROUGH EARLY TONIGHT. BEHIND THE FRONT ON FRIDAY AND SATURDAY...BREEZY TO WINDY NORTHWESTERLY WINDS OF 20 TO 35 MPH WILL SET UP ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/KS
Hazardous weather outlook, Jun 26, 4:24 AM MDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 524 AM CDT THU JUN 26 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 524 AM CDT THU JUN 26 2008 /424 AM MDT THU JUN 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH FAVORABLE LOW LEVEL AND UPPER LEVEL DYNAMICS TO SUPPORT STRONG TO SEVERE STORMS TODAY AND TONIGHT. LARGE HAIL...STRONG WINDS...ISOLATED TORNADOES...AND TORRENTIAL RAINFALL ARE ALL POSSIBLE WITH THESE STORMS. STAY TUNED TO LOCAL MEDIA AND YOUR NATIONAL WEATHER SERVICE OFFICE IN BISMARCK FOR FURTHER UPDATES...AND FOR LIKELY WATCHES AND WARNINGS THROUGHOUT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE BOTH FRIDAY AND SATURDAY. THE THREAT FOR SEVERE WEATHER WILL BE MINIMAL HOWEVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. NH
In the hours before
Local storm report, Jun 26, 1:38 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
238 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL WATFORD CITY 47.80N 103.27W
06/26/2008 M0.75 INCH MCKENZIE ND EMERGENCY MNGR
&&
KBIRKLocal storm report, Jun 26, 2:11 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
311 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 ENE GRASSY BUTTE 47.41N 103.21W
06/26/2008 E0.88 INCH MCKENZIE ND CO-OP OBSERVER
LASTED 7 MINUTES.
&&
CPLocal storm report, Jun 26, 3:22 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
422 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 10 NE HALLIDAY 47.45N 102.19W
06/26/2008 M0.88 INCH MERCER ND TRAINED SPOTTER
HAIL STILL FALLING
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:59 AM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 61 min |
| Jun 26, 12:58 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 47 min |
| Jun 26, 1:40 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 65 min |
| Jun 26, 1:46 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 59 min |
| Jun 26, 2:42 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 33 min |
| Jun 26, 2:43 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 42 min |
| Jun 26, 3:18 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 57 min |
| Jun 26, 3:55 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, McLean | 65 min |
| Jun 26, 4:06 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 54 min |
| Jun 26, 4:09 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Grant, Mercer, Morton, Stark | 66 min |
| Jun 26, 4:33 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Sheridan | 57 min |
| Jun 26, 4:40 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 35 min |
| Jun 26, 4:43 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 47 min |
| Jun 26, 4:59 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Oliver | 61 min |
| Jun 26, 5:00 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver | 60 min |
| Jun 26, 5:39 PM MDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 66 min |
| Jun 26, 5:49 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Sheridan | 56 min |
| Jun 26, 5:57 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.